Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 20, 2019, 9:53 AM CDT for Tulsa County, Oklahoma. It took effect at May 21, 2019, 3:30 AM CDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 9:53 AM CDT (14:53 UTC)
- In effect from
- May 21, 2019, 3:30 AM CDT
- Expired
- May 27, 2019, 9:26 PM CDT
- In force
- 7 days
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek near Owasso (OWSO2).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 5:35 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 20, 5:35 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 535 AM CDT Mon May 20 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Flying conditions will become unfavorable across much of eastern Oklahoma and western Arkansas as we move into the this Afternoon and into Tonight with numerous thunderstorms affecting the region. IFR conditions can be expected with the strongest storms. && .PREV DISCUSSION... /Issued 336 AM CDT Mon May 20 2019/ DISCUSSION... ..Significant severe weather likely today along with heavy rainfall/possible flash flooding... Morning surface analysis depicts a warm front draped across northern TX, separating dewpoints in the 70s to its south and 50s across OK/AR. The warm front will lift north today in response to a powerful upper low swinging through the 4-corners region. There remains some uncertainty as to how far the warm front lifts today, but based on 00Z HREF, expect the boundary to reach the I-40 corridor by mid/late morning and eventually lift into northeast OK during the afternoon. The atmosphere south of the warm front will become extremely unstable, and impressive 0-6km/0-1km shear will be supportive of supercells and possible tornadoes. Initial development this morning has been across the NM/TX border, and expect this activity to spread quickly to the northeast. Additional development is expected to spread eastward near the warm front later this morning and into the afternoon, with the severe weather threat ramping up especially across northeast OK. 00Z CAMS and recent HRRR output also suggests scattered warm sector convection through the afternoon which could impact a large portion of eastern OK. Convection is eventually expected to develop into a linear MCS across western OK, with the band of storms moving into eastern OK Tuesday morning and western AR by the afternoon. Additional severe weather is expected with the squall line, with some leading edge/QLCS tornadoes possible, especially across far eastern OK/western AR. Heavy rainfall and potential flash flooding will also become a concern going into the afternoon and evening hours. 00Z CAMS suggests that heavy rainfall could work farther south and east than previous forecasts, and have opted to expand the Flash Flood Watch into northwest AR and parts of east central/southeast OK. Training of cells along/south of the warm front along with PWATs running near 2 inches will ensure areas of heavy rainfall, with areal totals around 2 to 4 inches expected along with locally higher amounts through Monday night. Another quick inch of rainfall will be possible for Tuesday as the squall line surges west to east across the forecast area. Not much change in the forecast for the end of the week and into next weekend. The subtropical high is expected to expand across the southeastern states, with southwesterly upper flow developing over the Plains. Periodic showers/thunderstorms should remain mostly northwest of the region, but close enough for a mention of low PoPs for parts of northeast OK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Tuesday evening for OKZ054>074. AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011. && AVIATION.....10
Hazardous weather outlook, May 20, 4:43 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 AM CDT Mon May 20 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-210945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 AM CDT Mon May 20 2019 ...SIGNIFICANT SEVERE WEATHER TODAY WITH THE THREAT OF STRONG TORNADOES... ...HEAVY RAIN AND FLASH FLOODING LIKELY THROUGH TUESDAY EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Elevated. AREA...Much of eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. HEAVY RAIN. RISK...Critical. AREA...eastern Oklahoma and western Arkansas. ONSET...Late Morning into early Afternoon. AREA AT GREATEST RISK...Northeast Oklahoma. DISCUSSION... A high impact severe weather and flood event is set to unfold across eastern Oklahoma and western Arkansas Today into Tuesday. Thunderstorms are expected to blossom across eastern Oklahoma and western Arkansas late this Morning into this Afternoon as a potent storm system begins to pivot out of the Southwest and into the Plains. As a warm front moves north across the area this Morning into this Afternoon, the airmass across the region will become increasingly unstable. This will allow any thunderstorms that develop to become supercellular with a few strong tornadoes possible. Large hail and wind gusts to around 80 mph will be possible as well. This activity will taper off later Tonight. In addition, locally heavy rainfall will be likely with an increased potential for flash flooding across much of eastern Oklahoma and western Arkansas. 2 to 4 inches of rain will be common across the area with amounts as high as 8 inches possible in some locations. This will likely lead to flash flooding of creeks, streams and low lying areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY AND SUNDAY...No Hazards. EXTENDED DISCUSSION... The severe thunderstorms and heavy rainfall threat continues into Tuesday as thunderstorm complex that will develop west of the area Tonight moves across eastern oklahoma and western Arkansas. This complex will have the potential to produce damaging winds, large hail and a few tornadoes. These storm are expected to exit the area late Tuesday Afternoon or early Tuesday Evening. Showers and thunderstorms may clip western portions of the area Wednesday night and again on Friday as series of upper level disturbances slide to the west of the area. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency management personnel and first responders should continue to closely monitor the latest forecasts both Today and Tuesday. Significant severe weather is expected Today with the potential for high end impacts, including flash flooding. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:41 AM CDT | River Flood Warning | TSA | Okmulgee | 15 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage | 48 hr |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 7 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 10 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 12 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 13 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 12 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Creek | 58 hr |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Sequoyah | 22 hr |
| May 20, 10:28 AM CDT | Special Weather Statement | TSA | Creek | 32 min |
| May 20, 10:53 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 52 min |
| May 20, 11:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| May 20, 12:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers | 32 min |
| May 20, 12:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 47 min |
| May 20, 12:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 20, 1:20 PM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 1:26 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 19 min |
| May 20, 1:51 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| May 20, 2:05 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 20, 2:09 PM CDT | River Flood Warning | TSA | Nowata | 12 days |
| May 20, 2:20 PM CDT | River Flood Warning | TSA | Ottawa | 7 days |
| May 20, 2:54 PM CDT | River Flood Warning | TSA | Pawnee | 8 days |
| May 20, 2:58 PM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 20, 3:18 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:28 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 32 min |
| May 20, 4:46 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 8 hr |
| May 20, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| May 20, 5:33 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 20, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| May 20, 5:39 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 36 min |
| May 20, 6:11 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 27 min |
| May 20, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 20, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 26 min |
| May 20, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 18 min |
| May 20, 6:51 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 8 hr |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 48 min |
| May 20, 4:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| May 20, 5:48 PM CDT | Special Weather Statement | TSA | Benton | 57 min |
| May 20, 5:51 PM CDT | Special Weather Statement | TSA | Madison | 54 min |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.